You are here:

Pharmaceuticals/Twitching in the forehead


I have been taking Abilify lately, now i have a feeling in my forhead which feels like twitching/muscle contraction. I know it is a side effect of Abilify because it started just 3 days after using it. Now i haven't taken Abilify in 2 days to see if this goes away but it is still there. Any idea how to get rid of this, what meds can help or should i just not take Abilify anymore and it will go away in time?

I have taken Akineton against it but it doesn't help.

You have done the absolute right thing by discontinuing the Abilify. One of the main side effects, if you read in the literature or, is twitching. And it's not the twitching alone, but the twitching is just a symptom that it could cause further or irreversible neurological damage. I'm sure that the physician who gave you the drug would advise you to discontinue it immediately, and if he or she does not then they are in error . So it's only been three days, you can look for the twitching to possibly go away within a week- two at the most, I think. I'm glad you were not on the Abilify for longer, as it can cause a lot of side effects. I'll be honest and say, even though I'm not a psychiatric nurse, I have seen patients develop weight gain, even diabetes and other neurological problems from Abilify. Unfortunately, drugs today are not given the same scrutiny that they used to do for the FDA. That's why so many of our modern drugs have the side effects and cause  problems that are actually worse than the disease. So, I commend you for discontinuing the drug, and I'm glad you asked me about it. I hope I've answered your question, and if you should need any further help do not hesitate to write back into me. Good luck. (By the way, I'm going to have to take about three days off for some personal family issues, but if you need further help and don't want to write into another expert you can write back into me on Monday).


All Answers

Answers by Expert:

Ask Experts


Patricia Morrow


I would like to bring a nurse's perspective to this area. If someone has a question about a medication, and feel more comfortable directing it to a nurse than a doctor or pharmacist, then I'll try my best to help. PLEASE NOTE: I DON'T USUALLY PROVIDE ANSWERS FROM FRIDAY NIGHT TIL SAT NIGHT AS THIS IS THE JEWISH SABBATH.


Graduate in 1976 from nursing school. Taken extra courses in pharmacology due to great interest in this field. Actually considered going to pharmacy school for a number of years.

Have volunteered with AllExperts in this field before, a few years ago.

Graduated nursing school, have taken extra CEU (continuing education units) in pharmacology due to interest in subject.

Past/Present Clients
only from volunteering with AllExperts before.

©2016 All rights reserved.